MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47692
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report and determined that the cups are misaligned.The device was returned with the cups open to one side in a 90 degree shape.The link wire on one of the cups does not move when the handle is manipulated.The other cup will move from the open to closed position during handle manipulation.The cups do not open fully when the handle is manipulated but the handle moves as intended in the open position.The cups do not fully close.In order for the cups to close further, the handle needs to be held with excessive pressure.The cups close slightly when the handle is manipulated, but open up again once force is removed.Due to one cup being skewed to one side, the cups appear to be misaligned.One side of the teeth on the cups mesh together, while the other side has a big gap in between the teeth.The device was sent back to the supplier for a full evaluation.The supplier provided the following evaluation: "one (1) device from the reported event was returned inside of a zip type bag with proof of decontamination.Visual evaluation: the forceps was visually evaluated.There is evidence of damage.One of the cups are bent and twisted, therefore, the cups are misaligned.The bent cup does not open and close as intended.Functional evaluation: a functional evaluation is not possible; the cups are misaligned.The device cannot function properly in this condition.The customer complaint is confirmed.We are unable to determine the root cause of this failure/damage.However, this type of damage to the tip is consistent with excessive force.The device history records were reviewed.The device was manufactured june 2019.There were relevant defects noted in the manufacturing and/or fqc checklist records." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the complaint that the 'cups are misaligned' was confirmed.The assignable cause was not conclusive but likely a result of excessive force.All devices receive a 100% inspection prior to release and shipment.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a biopsy procedure, the physician used a cook captura pro biopsy forceps with spike.The device was tested before use and the biopsy cups would not open up all the way.A new forceps device was opened and used to complete the procedure.There was no reportable information at this time.This device was received for evaluation on 06-aug-2019 and the cups appear to be misaligned.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8951920
Report Number1037905-2019-00510
Device Sequence Number2471985
Product Code PTS
UDI-Device Identifier00827002476929
UDI-Public(01)00827002476929(17)220603(10)W4222214
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberG47692
Device Catalogue NumberBF-2.2S-230SP-20
Device Lot NumberW4222214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1